Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Face and hand getting darker. What should I do to come back normal?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
previously i am fair, now day by day my face and hands are becoming dark and XXXXXXX What shall I do to come back to normal.
Posted Fri, 3 Aug 2012 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 2 hours later
Hi!,

Thank you for posting the query,
XXXXXXX probably you have developed lot of tanning of skin over face and arms,which is bothering you .Sun light has both UVA & UVB rays which can lead to tanning and burning of skin.One needs to take lot of protection while going out in the sun .

You should wear full sleeve shirt for proper protection and cover your face as well with the help of a cloth or cap.This would physically block the sun rays.

Along with this you should use a broad spectrum sun screen as well.This will also help you protect from the harmful effect of sun rays.In fact use of sun screen is a must.

For the tanning which has already occurred, you can use hydroquinone cream(2-3%) locally over the area at night time .You can also use glycolic acid cream of varying concentration at night .Since these are new to you ,one should be careful using them for face initially.

You can also take a glycolic acid chemical peel done from a qualified dermatologist .This is a short procedure which is done dermatologists only and it hardly takes 10 minutes for the procedure ,wherein glycolic acid of varying concentrations used .This has a peeling action on skin and it gradually peels the skin off.

But you need to understand that if dark complexion is genetic then the chance of improvement is negligible.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Face and hand getting darker. What should I do to come back normal? 6 minutes later
Can you suggest me some lotion or cream to use and where can I get those in Bangalore India?

if i use tomato to rub on the XXXXXXX skin will it show effect?
 
 
Answered by Dr. Bharat Chawda 24 hours later
Hi!,

You can take good medicated sunscreen from the chemist shop like UVAVO or Shadowz 50 plus or Sunban forte.This should be used three times a day at the interval of every three hours.

Hydroquinone cream (2-3%) & glycolic acid cream comes by varying names which you need to check out at the chemist shops .Usually these medicines are not over the counter and are prescribed by a dermatologist . I would advise you to consult a dermatologist for a proper prescription.These creams should be used at night time only over the affected area.

I would not advise you to use tomato over the area even though it may not have any side effects .It contains mild cytric acid and thus may not show much effect.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Please accept my answer in case you do not have further queries.

Regards,

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor